Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 63, NWS Newport/Morehead City, NC

June 22, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 22, 2011, 3:40 AM EDT. It took effect at Jun 23, 2011, 2:00 AM EDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 3:40 AM EDT (07:40 UTC)
In effect from
Jun 23, 2011, 2:00 AM EDT
Expired
Jun 25, 2011, 9:08 PM EDT
In force
67 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WHUS72 KMHX 220740
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 AM EDT WED JUN 22 2011

...INCREASING SOUTHWEST WINDS LATER TODAY AND TONIGHT...

.SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATER TODAY AND
TONIGHT AS A TROUGH OF LOW PRESSURE DEVELOPS INLAND.

AMZ152-154-156-158-221545-
/O.NEW.KMHX.SC.Y.0063.110623T0000Z-110623T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
340 AM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM EDT THURSDAY. 

* WINDS...SOUTHWEST INCREASING TO 15 TO 20 KT LATER TODAY AND
  TONIGHT WITH GUSTS UP TO 25 KT.

* SEAS...BUILDING TO 4 TO 6 FEET THIS EVENING OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
10 follow-up statements
141 
WHUS72 KMHX 221116
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
716 AM EDT WED JUN 22 2011

...INCREASING SOUTHWEST WINDS LATER TODAY AND TONIGHT...

.SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATER TODAY AND
TONIGHT AS A TROUGH OF LOW PRESSURE DEVELOPS INLAND.

AMZ152-154-156-158-221930-
/O.CON.KMHX.SC.Y.0063.110623T0000Z-110623T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
716 AM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT THURSDAY. 

* WINDS...SOUTHWEST WILL INCREASE TO 15 TO 20 KT WITH GUSTS UP TO
  25 KT LATER TODAY AND TONIGHT.

* SEAS...WILL BUILD TO 4 TO 6 FEET OVER THE OUTER WATERS THIS
  EVENING AND CONTINUE INTO EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
860 
WHUS72 KMHX 221953
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT WED JUN 22 2011

...INCREASING SOUTHWEST WINDS AND BUILDING SEAS TONIGHT...

.SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS TONIGHT AS HIGH
PRESSURE MOVES FARTHER OFFSHORE. THESE WINDS WILL BUILD THE SEAS
UP TO 6 FT OVER THE OUTER COASTAL WATERS BY EARLY THURSDAY
MORNING.  

AMZ152-154-156-158-230900-
/O.EXT.KMHX.SC.Y.0063.110623T0600Z-110624T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
353 PM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 8 AM
EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM THURSDAY TO
8 AM EDT FRIDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KT WITH GUSTS
  UP TO 25 KT TONIGHT AND CONTINUE THROUGH MUCH OF THURSDAY.

* SEAS...WILL BUILD TO 4 TO 6 FEET OVER THE OUTER WATERS BY EARLY
  THURSDAY. SEAS WILL CONTINUE AS HIGH AS 6 FEET THROUGH THURSDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
470 
WHUS72 KMHX 230700
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 AM EDT THU JUN 23 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY NIGHT...

.SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATE TODAY THROUGH
FRIDAY EVENING AS HIGH PRESSURE CONTINUES OFFSHORE WITH A TROUGH
OF LOW PRESSURE WELL INLAND. 

AMZ152-154-156-158-231730-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-110625T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
300 AM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
SATURDAY. 

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET...OCCASIONALLY 7 FEET OUTER WATERS OFF CAPE
  HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
969 
WHUS72 KMHX 231052
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 AM EDT THU JUN 23 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY NIGHT...

.SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATE TODAY
THROUGH FRIDAY EVENING AS HIGH PRESSURE CONTINUES OFFSHORE WITH A
TROUGH OF LOW PRESSURE WELL INLAND.

AMZ152-154-156-158-231900-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-110625T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
652 AM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET...OCCASIONALLY 7 FEET OUTER WATERS OFF CAPE 
  HATTERAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
816 
WHUS72 KMHX 231916
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT THU JUN 23 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY NIGHT...

.SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH FRIDAY
EVENING AS PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE
OFFSHORE AND A TROUGH OF LOW PRESSURE WELL INLAND.

AMZ152-154-156-158-240900-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-110625T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
316 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
SATURDAY. 

* WINDS...SOUTHWEST WINDS WILL BE 15 TO 25 KNOTS THROUGH FRIDAY
  NIGHT. WINDS WILL DIMINISH TO 10 TO 20 KNOTS SATURDAY MORNING. 

* SEAS...SEAS 4 TO 7 FEET WILL CONTINUE THROUGH LATE FRIDAY
  NIGHT...BEFORE SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
350 
WHUS72 KMHX 240822
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 AM EDT FRI JUN 24 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH TONIGHT
AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE OFFSHORE
AND A WEAK FRONT MOVING ACROSS CENTRAL AND EASTERN NORTH CAROLINA. 

AMZ135-242100-
/O.EXB.KMHX.SC.Y.0063.110624T1600Z-110625T1200Z/
PAMLICO SOUND-
422 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 AM EDT SATURDAY. 

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-242100-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-110625T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
422 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...BUILDING TO 6 TO 8 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
829 
WHUS72 KMHX 241831
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 PM EDT FRI JUN 24 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH TONIGHT
AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE OFFSHORE
AND A WEAK FRONT MOVING ACROSS CENTRAL AND EASTERN NORTH
CAROLINA.

AMZ152-154-156-158-250900-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-110625T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
231 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...BUILDING TO 6 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-250900-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-110625T1200Z/
PAMLICO SOUND-
231 PM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
232 
WHUS72 KMHX 250832
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 AM EDT SAT JUN 25 2011

...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS THROUGH THIS
EVENING AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE
OFFSHORE AND A WEAK FRONT MOVING ACROSS CENTRAL AND EASTERN NORTH
CAROLINA.

AMZ152-154-156-252030-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-110626T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
432 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT DIMINISHING
  TO 15 TO 20 KT THIS AFTERNOON.

* SEAS...6 TO 8 FEET SUBSIDING TO 4 TO 6 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-251800-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-110625T1800Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
432 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT DIMINISHING
  TO 15 TO 20 KT THIS AFTERNOON.

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-251800-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-110625T1800Z/
PAMLICO SOUND-
432 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT DIMINISHING
  TO 15 TO 20 KT THIS AFTERNOON.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
310 
WHUS72 KMHX 251926
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT SAT JUN 25 2011

...MODERATE SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.SOUTHWEST WINDS WILL CONTINUE AT 15 TO 20 KNOTS THROUGH
TONIGHT...WITH SEAS REMAINING 4 TO 6 FEET. SEAS WILL SUBSIDE TO 3
TO 5 FEET TONIGHT.

AMZ152-154-156-260300-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-110626T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
326 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KT.

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
003 
WHUS72 KMHX 260108
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
908 PM EDT SAT JUN 25 2011

AMZ152-154-156-260215-
/O.CAN.KMHX.SC.Y.0063.000000T0000Z-110626T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
908 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

SEAS HAVE SUBSIDED BELOW 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 3:08 AM EDT, 32 minutes earlier.

Area forecast discussion, Jun 22, 3:08 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EDT WED JUN 22 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM WED...WIDESPREAD CONVECTION TO THE WEST CONTS TO GRAD
DISSIPATE AS SLIDES EAST TOWARD MHX CWA. BASED ON CURRENT TRENDS
CONVECTION SHLD BE GONE BY MORNING. EXPECT PC SKIES REST OF THE
DAY WITH HOT...MUGGY CONDITIONS. WITH 850 TEMPS EXPECTED TO BE AOA
20C THINK SOME INLAND SPOTS MAY TOUCH 100. DEWPTS WILL BE HIGHER
TODAY BUT BOTH MAV AND MET GUIDANCE SHOW DEWPTS DROPPING INTO THE
60S CSTL PLAIN THIS AFTN. WILL BE CLOSE TO HEAT ADVRY ESPCLY
HIGHWAY 17 CORRIDOR BUT FOR NOW WILL NOT GO WITH ADVISORY AND
KEEP MENTION IN HWO. THE HOT TEMPS WILL PRODUCE GOOD INSTAB AGAIN
AND EXPECT ISOLD TO WDLY SCT CONVECTION MAINLY INLAND.

RGNL RDR CONTS TO SHOW PLUME FROM FIRE IN PENDER COUNTY. LOW LVL
FLOW IS BECOMING MORE SW AND THAT SHLD RESULT IN LESS SMOKE INLAND
AND MOST ALONG THE CST. WILL LIKELY NEED TO CONT SPS PAST 12Z
DOWNWIND OF FIRE AND WILL TOUCH BASE WITH ONSLOW COUNTY OFFICIALS
TO SEE IF NEED DENSE SMOKE ADVRY.

&&

.SHORT TERM /TONIGHT/...
AS OF 230 AM WED...ADDED LOW CHC POPS DEEP INLAND FOR THIS
EVENING WHERE MAY SEE SOME STRONG STORMS DEVELOP WITH GOOD
INSTAB/PRECIP WATER. AS UPR TRF SLIDES E MAY ALSO HAVE WEAK SRT
WAVE AIDING LIFT INLAND THIS EVENING. OTHERWISE WILL HAVE SLIGHT
POP THIS EVENING FOR ALL BUT IMD CST. WILL BE ANOTHER WARM MUGGY
NIGHT WITH LOWS IN THE LOW TO MID 70S INLAND AND UPR 70S BEACHES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 AM WEDNESDAY...HIGH PRESSURE ALOFT AND AT THE SURFACE WILL
CONTINUE OFFSHORE FOR THE MEDIUM AND EXTENDED RANGE PERIODS. LOW
PRESSURE ACROSS THE GREAT LAKES ON THURSDAY WILL PUSH EAST TOWARDS
NEW ENGLAND AND SOUTHEASTERN CANADA THROUGH THE WEEKEND...DRAGGING A
WEAK COLD FRONT INTO WESTERN NORTH CAROLINA LATE THURSDAY INTO
FRIDAY. THE FRONT WILL STALL WEST OF EASTERN NORTH CAROLINA SATURDAY
INTO SUNDAY. SLIGHT TO CHANCE POPS EXPECTED FRIDAY THROUGH
TUESDAY ASSOCIATED WITH A SERIES OF WEAK SHORTWAVES EXPECTED TO
PASS NORTHEAST ALONG THE STALLED BOUNDARY. TEMPS WILL BE NEAR OR
ABOVE NORMAL WITH HIGHS INLAND IN THE 90S TO 80S ALONG THE
BEACHES...WITH LOWS IN THE MID TO LOWER 70S.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 230 AM WED...VERY TOUGH AVIATION FCST WITH SMOKE...FOG AND
STRATUS ALL POSSIBLE. WITH LOW LVL FLOW BECOMING SW SMOKE FROM
PENDER COUNTY FORE SHLD BE MAINLY TO THE E OF TAF SITES REST OF
TONIGHT AND THROUGH MOST OF TODAY. THINK WILL HAVE MOSTLY MVFR TO
VFR CONDITIONS THROUGH DAYBREAK. LATER TODAY WITH HEATING AND
INCREASING WINDS SHLD SEE MOSTLY VFR CONDITIONS DEVELOP ALTHOUGH
SOME MVFR VSBYS WILL BE POSS IN SMOKE OR HAZE. WDLY SCT CONVECTION
EXPECTED THIS EVENING BUT FOR NOT CONFIDENT ENOUGH TO ADD TO
TAFS...OTHERWISE MOSTLY VFR TONIGHT WITH DECENT SW WINDS.

/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 235 AM WEDNESDAY...EXPECT MAINLY VFR CONDITIONS THURSDAY
THROUGH SATURDAY AS A COLD FRONT APPROACHES FROM THE WEST. MODELS
SUGGEST WEAK SHORTWAVES WILL MIGRATE NORTHEAST ALONG AND AHEAD OF
THIS BOUNDARY WHICH MAY HELP TO KICK OFF SHOWERS AND THUNDERSTORMS
THURSDAY AFTERNOON THROUGH THE WEEKEND. AVIATION CONDITIONS MAY
REDUCE BRIEFLY TO MVFR AND POSSIBLY IFR IN REDUCED CEILINGS AND
VISIBILITIES DUE TO CONVECTION. SOUTHWEST WINDS WILL CONTINUE
THURSDAY THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS OFF THE
SOUTHEAST COAST.

&&

.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 230 AM WED...SW WINDS WILL BE INCREASING TODAY AS GRDNT
TIGHTENS WITH TRF BECOMING BETTER DEFINED INLAND. EXPECT SW WINDS
10 TO 15 KTS THIS MORNING TO INCREASE TO 15 TO 20 THIS AFTN MOST
WATERS. SEAS OF 2 TO 4 FT WILL BUILD TO 3 TO 5 FT...WITH 5 FT
SEAS MOSTLY OUTER CNTRL AND SRN WTRS. TONIGHT SW WINDS LOOK TO
PEAK AROUND 20 KTS OVER OUTER WATERS S OF HAT...THIS SHLD PRODUCE
MARGINAL 6 FT SEAS FAR OUTER CNTRL AND SRN WTRS THIS EVENING INTO
EARLY THU.

/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 245 AM WEDNESDAY...HIGH PRESSURE OFF THE SOUTHEASTER US
COASTLINE WILL CONTINUE THROUGH THE MEDIUM AND EXTENDED
RANGES...PRODUCING A MAINLY WIND DRIVEN WAVE FOR THE SOUTHERN AND
CENTRAL WATERS WITH SOUTHWEST WINDS CONTINUING THURSDAY THROUGH
SUNDAY. A COLD FRONT WILL SLOWLY APPROACH THE WATERS THURSDAY AND
FRIDAY...CAUSING THE SURFACE PRESSURE GRADIENT TO TIGHTEN THURSDAY
NIGHT INTO EARLY FRIDAY. SMALL CRAFT CONDITIONS IN 6 FT SEAS WILL
LIKELY BE OBSERVED ON THE OUTER FRINGES OF THE 20 NMI COASTAL ZONES
FROM CAPE LOOKOUT NORTH TO OFFSHORE OREGON INLET. SEAS SHOULD
SUBSIDE BELOW 6 FT FOR FRIDAY AS THE SURFACE GRADIENT DIMINISHES
SLIGHTLY. SCA CONDITIONS ARE EXPECTED AGAIN FOR THE CENTRAL AND
NORTHERN WATERS FRIDAY NIGHT INTO SATURDAY AS SOUTHWEST WINDS AGAIN
BUILD 15 TO 20 KNOTS. INLAND STALLED BOUNDARY SHOULD LIFT NORTH ON
SUNDAY LESSENING THE GRADIENT BETWEEN THE FRONT AND OFFSHORE HIGH
PRESSURE. SOUTHWEST WINDS ARE EXPECTED FOR THE ENTIRE PERIOD RANGING
10 TO 20 KNOTS ACROSS THE WATERS AND EASTERN PORTIONS OF THE
SOUNDS...WITH EXACT TIMING OF SMALL CRAFT ADVISORIES DEPENDENT ON
TIMING OF SHORTWAVES...WHICH WILL ENHANCE THE SURFACE
GRADIENT...PUSHING EAST ALONG THE STALLING BOUNDARY INLAND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
     THURSDAY FOR AMZ152-154-156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...DAG
AVIATION...RF/DAG
MARINE...RF/DAG
Hazardous weather outlook, Jun 21, 9:21 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
921 PM EDT TUE JUN 21 2011

NCZ044-079-090>094-098-230130-
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
921 PM EDT TUE JUN 21 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

DENSE SMOKE FROM A WILDFIRE IN PENDER COUNTY MAY REDUCE
VISIBILITIES OVER MOST AREAS SOUTH OF HIGHWAY 70 TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

VERY HOT AND HUMID CONDITIONS EXPECTED WEDNESDAY AND THURSDAY.
WEDNESDAY WILL BE THE HOTTEST DAY WITH HIGH TEMPERATURES REACHING
100 DEGREES IN SOME PLACES. HIGH HUMIDITIES WILL PRODUCE HEAT
INDEX VALUES OF BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-230130-
MARTIN-
921 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY HOT AND HUMID CONDITIONS EXPECTED WEDNESDAY AND THURSDAY.
WEDNESDAY WILL BE THE HOTTEST DAY WITH HIGH TEMPERATURES REACHING
100 DEGREES IN SOME PLACES. HIGH HUMIDITIES WILL PRODUCE HEAT
INDEX VALUES OF BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-080-081-095-103-104-230130-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
921 PM EDT TUE JUN 21 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

VERY HOT AND HUMID CONDITIONS EXPECTED WEDNESDAY AND THURSDAY.
WEDNESDAY WILL BE THE HOTTEST DAY WITH HIGH TEMPERATURES REACHING
THE MID TO UPPER 90S INLAND. HIGH HUMIDITIES WILL PRODUCE HEAT INDEX
VALUES OF BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

In the hours before

Special weather statement, Jun 21, 11:20 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1120 PM EDT TUE JUN 21 2011

NCZ090-220345-
DUPLIN-
1120 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 1145
PM EDT...

AT 1118 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES WEST OF WARSAW...MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WARSAW...AND...
BOWDENS...MAGNOLIA...KENANSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3490 7815 3508 7816 3509 7818 3512 7817
      3514 7777 3473 7774 3482 7818
TIME...MOT...LOC 0318Z 272DEG 33KT 3498 7817

DAG
Special weather statement, Jun 22, 1:11 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
111 AM EDT WED JUN 22 2011

NCZ029-044-045-080-221200-
MARTIN-PITT-WASHINGTON-BEAUFORT-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...WASHINGTON...RIVER ROAD
111 AM EDT WED JUN 22 2011

...REDUCED VISIBILITIES EXPECTED OVERNIGHT IN SMOKE AND FOG...

SMOKE FROM A FIRE LOCATED OVER PENDER COUNTY WILL DRIFT
NORTH AND NORTHEAST ACROSS BEAUFORT...PITT...MARTIN AND WASHINGTON
COUNTIES OVERNIGHT. THE SMOKE COMBINED WITH SOME FOG MAY RESULT IN
VISIBILITIES DROPPING TO LESS THAN 1 MILE AT TIMES. MOTORISTS
SHOULD BE ALERT FOR REDUCED VISIBILITIES THROUGH DAYBREAK.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:20 PM EDTSpecial Weather StatementMHXDuplin25 min
Jun 22, 3:51 AM EDTDense Smoke AdvisoryMHX5 hr
Jun 22, 6:37 PM EDTSpecial Weather StatementMHXJones53 min
Jun 22, 6:39 PM EDTSevere Thunderstorm WarningMHXDuplin36 min
Jun 22, 7:13 PM EDTSevere Thunderstorm WarningMHXDuplin47 min
Jun 22, 7:47 PM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir58 min
Jun 22, 7:58 PM EDTSpecial Weather StatementMHXDuplin47 min

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.